MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01290
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.(b)(6).Occupation: unknown.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an embolization procedure for a testicular varicocele, a bentson straight fixed core wire guide separated.The device was used for placement of an embolization coil.Upon removal of the wire, the outer coil separated from the "stem" of the device, and reportedly appeared to be tangled with the embolization coil within the testicle.The procedure was prolonged and the patient received "increased" painkillers for pain.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Additional information regarding event details and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
D11: concomitant products= tornado embolization coil 35 mm cone 8/4 mm, reference: mwce3584/g10411, batch no.: 9538985 (cook); cobra temporary catheter 4 4f 1m 0.38, reference: 451443h0, batch no.: 17736492 (cardinal health).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
New information received (b)(6) 2019: when removing the guide during a varicocele embolization procedure to place a coil being carried out by an experienced user, it was observed that the loops on the wire guide core were coming loose on the distal axis.The wire guide loops remained caught on the coil.The procedure was extended in order to remove the whole wire guide.The coil remained in place.No material remained inside the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation reviews of the complaint history, device history record, drawing, manufacturer¿ instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could potentially contribute to this failure mode.This nonconformance's was for a separation noted during tensile testing.While this failure mode may be related, it should be noted that the affected unit was scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Device evaluation: the complaint device was returned to cook for evaluation on 21jul2020.Physical examination of the returned device showed extreme elongation; the wire was twined up so measurements could not be taken.Mandrel and safety wires were exposed, and the distal weld ball is missing.No additional changes were made to the investigation, and the cause of the event cannot be established.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8674829
Report Number1820334-2019-01282
Device Sequence Number19418215
Product Code DQX
UDI-Device Identifier00827002012905
UDI-Public(01)00827002012905(17)230522(10)8871942
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Model NumberG01290
Device Catalogue NumberTSFB-35-180
Device Lot Number8871942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer06/06/2019
07/03/2019
07/21/2020
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date06/26/2019
07/09/2019
08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10